peoplepill id: hee-oh
1 views today
1 views this week
Hee Oh
Korean mathematician

Hee Oh

Hee Oh
The basics

Quick Facts

Intro Korean mathematician
Is Mathematician Professor Educator
From South Korea
Field Academia Mathematics
Gender female
Birth 1969, South Korea, South Korea
Age 53 years
Yale University
Seoul National University
Ruth Lyttle Satter Prize in Mathematics 2015
Ho-Am Prize in Science  
Fellow of the American Mathematical Society  
Hee Oh
The details (from wikipedia)


Hee Oh (오희, born 1969) is a South Korean mathematician who works in dynamical systems. She has made contributions to dynamics and its connections to number theory. She is a student of homogeneous dynamics and has worked extensively on counting and equidistribution for Apollonian circle packings, Sierpinski carpets and Schottky dances. She is currently the Abraham Robinson Professor of Mathematics at Yale University.


She graduated with a bachelor's degree from Seoul National University in 1992, and obtained her Ph.D from Yale University in 1997 under the guidance of Gregory Margulis. She held faculty positions at the Princeton University, the California Institute of Technology and Brown University, amongst others, before joining the Departments of Mathematics at Yale University as the first female tenured professor in Mathematics there.


Hee Oh was an invited speaker at the International Congress of Mathematicians in Hyderabad in 2010, and gave a joint invited address at the 2012 AMS-MAA Joint Mathematics Meeting. In 2012 she became an inaugural fellow of the American Mathematical Society. Since 2010, she has served on the scientific advisory board of the American Institute of Mathematics. She is the 2015 recipient of the Ruth Lyttle Satter Prize in Mathematics.

Selected publications

  • with Laurent Clozel, Emmanuel Ullmo: Hecke operators and equidistribution of Hecke points, Inventiones mathematicae, vol. 144, 2001, pp. 327–351
  • Uniform pointwise bounds for matrix coefficients of unitary representations and applications to Kazhdan constants, Duke Mathematical Journal, vol. 113, 2002, pp. 133–192
  • with Alex Eskin, Shahar Mozes: On uniform exponential growth for linear groups, Inventiones mathematicae, vol. 160, 2005, pp. 1–30
  • Proceedings of International Congress of Mathematicians (2010): Dynamics on geometrically finite hyperbolic manifolds with applications to Apollonian circle packings and beyond arXiv:1006.2590
  • with Alex Kontorovich: Apollonian circle packings and closed horospheres on hyperbolic 3-manifolds, Journal of the American Mathematical Society, vol. 24, 2011, pp. 603–648
  • with Nimish Shah: The asymptotic distribution of circles in the orbits of Kleinian groups, Inventiones mathematicae, vol. 187, 2012, pp. 1–35
  • with Nimish Shah: Equidistribution and counting for orbits of geometrically finite hyperbolic groups, Journal of the American Mathematical Society, vol. 26, 2013, pp. 511–562
  • with Amir Mohammadi: Ergodicity of unipotent flows and Kleinian groups, Journal of the American Mathematical Society, vol. 28, 2015, pp. 531–577
  • with Dale Winter: Uniform exponential mixing and resonance free regions for convex cocompact congruence subgroups of SL_2(Z), Journal of the American Mathematical Society, vol. 29, 2016, pp. 1069–1115
  • with Curt McMullen, Amir Mohammadi: Geodesic planes in hyperbolic 3-manifolds, To appear in Inventiones mathematicae
  • with Dale Winter: Prime number theorems and holonomies for hyperbolic rational maps, To appear in Inventiones mathematicae
The contents of this page are sourced from Wikipedia article on 27 Jun 2020. The contents are available under the CC BY-SA 4.0 license.
comments so far.
From our partners
Sections Hee Oh

arrow-left arrow-right instagram whatsapp myspace quora soundcloud spotify tumblr vk website youtube pandora tunein iheart itunes